Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
Read Now: Expert Opinions on HIV Cure Research
   
Ask the Experts About

Managing Side Effects of HIV TreatmentManaging Side Effects of HIV Treatment
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


my cousins meds bad reaction
Dec 20, 2006

my almost 40 year-old brazilian cousin[will be 40 in february] was diagnosed with hiv in may 2006, cd4 216 VL 136.000 .he had no sympthoms since then except for herpes zooster which made him go through an HIV blood test. he was completed healed from zooster after a treatment with aciclovir,though. even though he had no symptoms the doctor advised him to start taking meds.he first started taking them in 0ctober 18th and the meds are: AZT/3TC EVERY 12 HOURS - REYATAZ 150MG TOGETHER WITH RITONAVIR 100MG+MEAL once a day. AT FIRST HE FELT SOME NAUSEA and also kind of fatigue, nowadays these symptoms have dissapeared and he feels all right, but his eyes are getting yellow. the last time he went to his doctor[december 14th] and showed his blood tests they were like this: colesterol=237mg/dl triglicerides= 364mg/dl direct bilirubines=1,23mg/dl indirect bilirubines=4,72mg/dl total bilirrubine=5,95mg/dl.his blood test result also says anisocitose++ which he does not understand what that really means. the doctor told him to repeat those blood tests after a month(they will be done in january13th 2006} and also asked for his VL and cd4 to see how efficient the meds have been being. and he says that according to the result there is a possibility of changing the meds since his eyes are getting yellow.my cousin is very afraid to start changing meds already , since he has been taking them just for 2 months. what do you think ? is this something very bad to him or you agree with the doctor about changing the meds?do the results of his bilirubines mean that he is getting hepatites?. he was tested for all of the hepatites and he was negative to all of them. in fact he is also on vaccine for hepatites B(just one more dose left}. besides those meds for hiv he is also taking luvox and rivotril for depression and also captopril for high blood pressure. what do you really think about all this subject mentioned?won't there be a possibility of him to continue with the same meds and his bilirubines become normal after some more time? is that a very high abnormal level of bilirubine to the point of damaging his liver or any other of his organs? what are the risks to his life according to what has been mentioned above please?thank you in advance...more later after a response..

Response from Dr. Henry

He likely has a high bilirubin level due to the atazanavir. perhpas 5% of patients on atazanavir develop a high level that is noticealbe and leads to consideration of changing the atazanavir to another drug (such as efavirenz or Kaletra or fosamprenavir or others). If he is doing well otherwise a change due to the high bilirubin often goes well. Some patients continue on the atazanavir and try to remain well hydrated and observe whether the problem eases up a bit. The high bilirubin which results in the yellow color generally does not reflect any liver damage so the problemm is mostly cosmetic for many patients. KH



Previous
HIV risk and cancer diseases (smoking)
Next
Side effect of Atripla, Serious?

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement